Question

Because of baseline resistance to all NNRTI's and CD4 levels recently dipping below 350 I may have to start Norvir/Reyataz with Truvada soon.

I know there's a chance of benign jaundice with Reyataz.

  1. Does it usually eventually go away?

  2. Does having a low baseline bilirubin level help in not developing it?

  3. The rest of my LFT's are also normal but I had Hep A many years ago. Does that mean I'm more likely to get jaundiced?

  4. This may seem like a strange question but what can I say I am taking that is causing the jaundice besides an HIV med. I work in a medical environment where I need to keep my status under wraps for the time being.

I know there are other regimens that don't include Reyataz but this sounds like a good combo with only three pills once a day and seems to be well tolerated.

Thank you

Answer

The rate of significant jaundice (Clinically noticeable) in patients treated with boosted atazanavir generally runs < 10%. It is reversible if atazanavir is stopped (often the PI would be switched to lopinavir or saquinavir or fosamprenavir or darunavir). I have had generally good experience with boosted atazanavir based regimens. KH